Volume 22, issue 2 (2022)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Symmetries and hidden symmetries of $(\epsilon, d_L)$–twisted knot complements

Neil R Hoffman, Christian Millichap and William Worden

Algebraic & Geometric Topology 22 (2022) 601–656
Abstract

We analyze symmetries, hidden symmetries and commensurability classes of (𝜖,dN)–twisted knot complements, which are the complements of knots that have a sufficiently large number of twists in each of their twist regions. These knot complements can be constructed via long Dehn fillings on fully augmented link complements. We show that such knot complements have no hidden symmetries, which implies that there are at most two other knot complements in their respective commensurability classes. Under mild additional hypotheses, we show that these knots have at most four (orientation-preserving) symmetries and are the only knot complements in their respective commensurability classes. Finally, we provide an infinite family of explicit examples of (𝜖,dN)–twisted knot complements that are the unique knot complements in their respective commensurability classes obtained by filling a fully augmented link complement with four crossing circles.

Keywords
commensurability classes of knot complements, hidden symmetries, orbifolds, Dehn filling, fully augmented links
Mathematical Subject Classification 2010
Primary: 57M25
Secondary: 57M27, 57M50
References
Publication
Received: 23 September 2019
Revised: 29 November 2020
Accepted: 30 December 2020
Published: 3 August 2022
Authors
Neil R Hoffman
Department of Mathematics
Oklahoma State University
Stillwater, OK
United States
https://math.okstate.edu/people/nhoffman/
Christian Millichap
Department of Mathematics
Furman University
Greenville, SC
United States
https://www.furman.edu/people/christian-millichap/
William Worden
Department of Mathematics
Rice University
Houston, TX
United States
https://www.wtworden.org/